SHARE Metastatic Breast Cancer
1,333 members673 posts

Ibrance/Low neutrophils

I am just starting month 2 of my Ibrance treatment. I am also on Faslodex and get a monthly shot for my bones. The first month my white blood count went dangerously low. My doctor advised me to stay away from crowds, sick people, etc. I went on "house arrest" for one week till my "rest" week from Ibrance. Instead, after my rest week, my neutrophils went DOWN instead of UP! So frustrating. Is this common every month? Or will things stabilize out. I am on 125 mg of Ibrance. Doctor has not yet suggested a shot to "boost" up the WBC. Anyone have any insight to whether this is too new to make judgements of the medication?

9 Replies
oldestnewest

When that happened to me, and not nearly as low as yours must have been, she changed me to 100 mg and I have had excellent results.

Reply

I have just finished my 6th month. Had the same problem and my doctor lowered my dose to 100. It's still low but not dangerously so. Some doctors don't want to lower the dose but it seems to be working very well. Good luck

Reply

Ibrance kept me too low even after lowering the dose. The first month i had neutropenia and ended uo with pneumonia. Even after lowering doses it was too much for my body. I think i had 4 cycles total.

I switched to Kisqali with letrozole and it hasnt been as bad but i am on the lowest dose of it now. I start cycle 5 or 6 next week.

Alot of women say with both drugs your body will get used to it. I dont know why they dont just start on low dose and ease us into it.

Hope your counts improve!

Reply

I had the same problem on 125 mg. My oncologist lowered me to 75 mg and still counts are just below normal. I eat cacao in my smoothies which seems to help keep neutrophils from dropping too low. I may try astragulus. Cacao has caffeine so dont eat prior to bllodwork or IVs since it is a vasorestrictor. Ive still responded well so far on 75 mg with tumor markers dropping and less bone pain from bone mets.

Reply

Astragalus works well. You can get it in liquid so you can mix it in your smoothie. It and plant protein from fresh veggies also helped. I wish you the best of luck.

1 like
Reply

Thanks - going to try it next cycle.

Reply

I too was on all of those meds this time last year . I did ok on them for almost a year. Last October I got very sick and was put in hospital for 13 days. My hips did not do good to the shots and I got staph. The ibrance stopped working too. It was a nightmare! My doctor changed my meds , I now take xeloda, I have done great with it so far , and with the help of Jesus, and a great oncologist.

2 likes
Reply

After 5 cycles of Ibrance my dose was ultimately reduced to 75 mg with 2 weeks off in between cycles so my neutrophils recover to the minimum allowable to start again. I've been on this 75 mg regime for 3 months now and feel fine. The extra week off is a gift. Because I feel crummy for a couple of days when I take my Prolia (bone agent) injections, I schedule them for the final week of Ibrance pills when I'm typically feeling not my best anyway. This maximizes the number of feeling good days. I praise God for Pfizer who provides my Ibrance.

I also praise God that I've had no infections with my constantly low neutrophils. I'm diligent about hand washing and keeping my hands away from my face especially when away from home. The first thing I do when back home is to wash my hands. Protecting ourselves against airborne germs and viruses is important, but they live a long time on surfaces so hand washing is a critical defense.

Reply

Hi jstickrod,

My wife had a similar experience. Her onc adjusted her Ibrance dosage twice...from 125mg to 100mg...then to 75mg. Even with Ibrance at 75mg her WBC and RBC were so low that she needed 2 blood transfusions 3 months apart. Discuss giving Ibrance a longer chance with your onc. You can also extend your "rest period" between Ibrance cycles. See what your next scan looks like. Hopefully there is improvement. Has your onc been looking at your ca 27-29 tumor marker numbers? Best wishes to you!

Reply

You may also like...